| Model Number |
9404-2903 |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The problem may be caused by an inappropriate usage.While encountering to dense bone, the surgeon should use the tibial peg drill to make four pilot holes before positioning the tibial tower onto the tibial baseplate trial, otherwise the device breakage might happened.On the other hands, the device manufacturing manner of the spike part has been revised from onepiece machining to welding to further enhance the device strength.
Event or Problem Description
The surgeon removed the tibial tower component #6~#7 after applying force (punching) to the patient's knee.Upon inspection, the surgeon found that one of the spikes within the tibial tower was broken and had become embedded in patient's bone.The surgeon utilized a rongeur tool to carefully remove the broken spike fragments from patient's bone.After removing the broken spike, the surgeon proceeded to complete the case without further incidents.The tibial tower had already served its intended purpose prior to its removal, so the broken spike did not compromise the surgical outcome.There was a brief delay of 30 seconds which did not contribute to any impact on the patient or the overall success of the surgery.